Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On root invariants of periodic classes in $ {\rm Ext}\sb A({\bf Z}/2,{\bf Z}/2)$


Author: Paul Shick
Journal: Trans. Amer. Math. Soc. 301 (1987), 227-237
MSC: Primary 55T15; Secondary 55S10
DOI: https://doi.org/10.1090/S0002-9947-1987-0879570-3
MathSciNet review: 879570
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if a class in the cohomology of the mod 2 Steenrod algebra is $ \operatorname{mod}\,2$-periodic in the sense of [10], then its root invariant must be $ {\upsilon _{n + 1}}$-periodic, where $ {\upsilon _{n}}$ denotes the $ n$th generator of $ {\pi _ \ast }({\text{BP}})$.


References [Enhancements On Off] (What's this?)

  • [1] Don Davis and Mark Mahowald, Ext over the subalgebra $ {A_2}$ for stunted projective spaces, Canad. Math. Soc. 2 (1982), 297-342. MR 686123 (85a:55018)
  • [2] -, $ {\upsilon _1}$- and $ {\upsilon _2}$-periodicity in stable homotopy, Amer. J. Math. 103 (1981), 615-659. MR 623131 (82j:55017)
  • [3] David Johnson and Zen-Ichi Yosimura, Torsion in Brown-Peterson homology and Hurewicz homomorphisms, Osaka J. Math. 17 (1980), 117-136. MR 558323 (81b:55010)
  • [4] Wen-Hsiung Lin, On conjectures of Mahowald, Segal and Sullivan, Math. Proc. Cambridge Philos. Soc. 87 (1980), 449-458. MR 556925 (81e:55020)
  • [5] W.-H. Lin, Algebraic Kahn-Priddy Theorem, Pacific J. Math. 96 (1981), 435-455. MR 637982 (83c:55025)
  • [6] -, Cohomology of sub-Hopf algebras of the Steenrod algebra, J. Pure Appl. Algebra 10 (1977), 101-113. MR 0454975 (56:13217)
  • [7] W.-H. Lin, D. Davis, M. Mahowald and J. F. Adams, Calculation of Lin's Ext-groups, Math. Proc. Cambridge Philos. Soc. 87 (1980), 459-469. MR 569195 (81e:55025)
  • [8] Mark Mahowald, The metastable homotopy of $ {S^n}$, Mem. Amer. Math. Soc. No. 72 (1967). MR 0236923 (38:5216)
  • [9] Mark Mahowald and Paul Shick, Some root invariants in Ext$ _{A}(\mathbf{Z}/2,\,\mathbf{Z}/2)$, Proceedings of the Northwestern Homotopy Theory Conf., Contemp. Math., vol. 19, Amer. Math. Soc., Provicence, R. I., 1983, pp. 227-331. MR 711054 (84m:55017)
  • [10] -, Periodic phenomena in the classical Adams spectral sequence, Trans. Amer. Math. Soc. (to appear). MR 871672 (88e:55019)
  • [11] Haynes Miller, Doug Ravenel and Steve Wilson, Periodic phenomena in the Adams-Novikov spectral sequence, Ann. of Math. (2) 106 (1977), 469-516. MR 0458423 (56:16626)
  • [12] Doug Ravenel, Complex cobordism and the stable homotopy of spheres, Academic Press, 1986. MR 860042 (87j:55003)
  • 1. l3. -, The Segal conjecture for cyclic groups and its consequences, Amer. J. Math. 106 (1984), 415-446. MR 737779 (85g:55015)
  • [14] Reinhard Schultz, Transformation groups and exotic spheres, Contemp. Math., vol. 36, Amer. Math. Soc., Providence, R. I., 1985, pp. 243-267. MR 780966 (86k:57033)
  • [15] Paul Shick, Thesis, Northwestern, 1984.
  • [16] Stephan Stolz, Involutions on spheres and Mahowald's root invariant, preprint, 1986. MR 914308 (88j:57032)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55T15, 55S10

Retrieve articles in all journals with MSC: 55T15, 55S10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0879570-3
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society